This is a personal question and I'd appreciate honest feedback. Long story short: on Fri I drank a cup of hot green tea for the first time in forever and the caffeine was horrible, I was jittery, nauseous, shaking, was up til 2 am but I drank the tea around 2 in the afternoon. I NEVER have caffeine so I thought it was from the tea. When I told people they said "oh no, caffeine wouldn't do all that to you." So Sat and Sun I felt a lot better and stayed away from it. So this afternoon I decided to try it again because I wanted to be sure it was the caffeine and not me just panicking. So this time I got the jitters again (around 1ish this afternoon), couldn't sit still and felt all shaky. Went to dinner and 1/2 way through eating I felt nauseous, by the time I got to the bathroom I had a BM (formed, solid) it's not 2 hours later and I've had 2 more BM's since then, both solid and formed. I'm still all shaking, a little nauseous and was so dizzy earlier, although I seem to not be as dizzy now, my whole body is just shaking. Anyway I'm just wondering if the BM frequency is from the nervousness I'm feeling. I did take a xanax and some pepto just to try to calm down and it's helping some ... I'm not really sure what I'm asking but any response to help me through this right now would be great. thanks everyone
Any kind of caffeine is known to affect digestion by increasing motility, which is why it's one of those old wives tales that coffee will help with promoting regular digestion and can help in relieving constipation. If you normally don't drink caffeine and just a strong response to it, it wouldn't surprise me that it would get your bowels moving. Even just having the plain old jitters and anxiety can affect digestion which may be why you felt nauseous. So basd on now 2 experiences you've had, with pretty much proven evidence of the side effects that will happen, I do suggest you don't drink caffeine anymore :). So I wouldn't be worried about the experiences you had, you just had a strong and bad reaction to caffeine, but nothin abnormal really or for cause of concern. Hope that helps some. Good luck and best wishes, and take care!
Everyone reacts differently to caffeine, it is a stimulant and if you're at all sensitive to it, it can make you jittery. The nervousness impacts our digestive tracts causing the bowel movements. Since this has only happened when you drank this particular type of tea, I would say something in it doesn't agree with you and never drink it again. Teas can be very high in caffeine, and that one may be higher than others......I don't know for sure. But you now know what this tea does to you, so avoid it. Since you already have anxiety you don't want to consume anything to increase this, which caffeine can do. You're fine, and take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.